Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
October 10, 2005

Hypoglycemia, Other Medications

Question from Tulsa, Oklahoma, USA:

My son has type 2 diabetes. Last week, his primary care physician prescribed for him Adderall for ADHD and Wellbutrin, an antidepressant. The following day, my son passed out when his sugar dropped to 41 mg/dl [2.3 mmol/L]. He has been this low before, but never reacted this way. The Wellbutrin mentions the diabetes in the information packet. Which doctor should we go with, his diabetes specialist or his primary care physician?

Answer:

Your son’s low blood sugar is unlikely to be related to the Adderall or Wellbutrin. I would review your concerns with your pediatrician.

MSB